Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Oct 13, 2022, 2:39 PM CDT for 20 counties in Missouri; 7 counties in Kansas. It took effect at Oct 14, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:39 PM CDT (19:39 UTC)
- In effect from
- Oct 14, 2022, 12:00 PM CDT
- Expired
- Oct 14, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 27 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 39 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS83 KEAX 131939 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 239 PM CDT Thu Oct 13 2022 KSZ057-060-105-MOZ032-033-037>040-043>046-053-054-140345- /O.NEW.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/ /O.CON.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/ Miami-Linn KS-Johnson KS-Chariton-Randolph-Jackson-Lafayette- Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 239 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, AND 105... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty northwest winds expected this afternoon. Sustained speeds of 15 to 25 mph with gust to 35 mph. Gusty westerly winds expected Friday afternoon, with sustained speeds of 15 to 25 mph and wind gusts to 35 mph. * HUMIDITY...Relative humidity falling to near 20 percent this afternoon. Relative humidity falling to 20-25 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ025-102>104-MOZ001>008-011>017-020>025-028>031-140000- /O.CON.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway- Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb- Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell- Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll- 239 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 016, 017, 020, 021, 022, 023, 024, 025, 025, 028, 029, 030, 031, 102, 103, AND 104... * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty northwest winds expected. Sustained speeds of 15 to 25 mph with gust to 35 mph. Wind are expected to decrease near sunset. * HUMIDITY...Relative humidity falling to near 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
037 WWUS83 KEAX 132349 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 649 PM CDT Thu Oct 13 2022 KSZ057-060-105-MOZ032-033-037>040-043>046-053-054-142200- /O.EXP.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/ /O.CON.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/ Miami-Linn KS-Johnson KS-Chariton-Randolph-Jackson-Lafayette- Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 649 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, AND 105... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty westerly winds expected Friday afternoon, with sustained speeds of 15 to 25 mph and wind gusts to 35 mph. * HUMIDITY...Relative humidity falling to 20-25 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ025-102>104-MOZ001>008-011>017-020>025-028>031-140100- /O.EXP.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway- Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb- Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell- Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll- 649 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 016, 017, 020, 021, 022, 023, 024, 025, 025, 028, 029, 030, 031, 102, 103, AND 104... The Red Flag Warning for Thursday has been allowed to expire due to diminishing winds and improving relative humidity. A Red Flag Warning remains in effect for parts of the area Friday afternoon. $$
465 WWUS83 KEAX 140732 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 232 AM CDT Fri Oct 14 2022 KSZ025-102>104-MOZ020>023-028>031-142100- /O.EXA.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Buchanan-Clinton- Caldwell-Livingston-Platte-Clay-Ray-Carroll- 232 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 020, 021, 022, 023, 025, 028, 029, 030, 031, 102, 103, AND 104... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty westerly winds expected Friday afternoon, with sustained speeds of 15 to 25 mph and wind gusts to 35 mph. * HUMIDITY...Relative humidity falling to 20-25 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ057-060-105-MOZ032-033-037>040-043>046-053-054-142100- /O.CON.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/ Miami-Linn KS-Johnson KS-Chariton-Randolph-Jackson-Lafayette- Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 232 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty westerly winds expected Friday afternoon, with sustained speeds of 15 to 25 mph and wind gusts to 35 mph. * HUMIDITY...Relative humidity falling to 20-25 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
269 WWUS83 KEAX 141944 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 244 PM CDT Fri Oct 14 2022 KSZ025-057-060-102>105-MOZ020>023-028>033-037>040-043>046-053-054- 150000- /O.CON.KEAX.FW.W.0006.000000T0000Z-221015T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray- Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- 244 PM CDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 020, 021, 022, 023, 025, 028, 029, 030, 031, 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, 102, 103, 104, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty westerly winds expected Friday afternoon, with sustained speeds of 15 to 25 mph and wind gusts to 35 mph. * HUMIDITY...Relative humidity falling to 20-25 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
145 WWUS83 KEAX 142346 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 646 PM CDT Fri Oct 14 2022 KSZ025-057-060-102>105-MOZ020>023-028>033-037>040-043>046-053-054- 150100- /O.EXP.KEAX.FW.W.0006.000000T0000Z-221015T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray- Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- 646 PM CDT Fri Oct 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 020, 021, 022, 023, 025, 028, 029, 030, 031, 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, 102, 103, 104, AND 105... The Red Flag Warning for Friday has been allowed to expire due to diminishing winds and improving relative humidity. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:40 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 13, 12:40 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1240 PM CDT Thu Oct 13 2022
.Discussion...
Issued at 405 AM CDT THU OCT 13 2022
Key Message:
- Potentially dangerous fire weather conditions this afternoon.
A cooler and drier airmass has built into the region as of early
this morning. Main concern today remains on potential for fire
weather conditions this afternoon as the advection of drier
air/mixing will lead to minimum relative humidity values near 20%,
in combination with increasing northwest winds of 15-25 mph with
gusts to 35 mph and somewhat cured fuels, result will be critical
fire weather conditions expected. A Red Flag Warning has been
issued for the entire CWA from noon to 7PM today.
By Friday, a slight increase in moisture and lighter wind speeds
should help mitigate critical fire weather conditions, but still
expect an elevated risk with minimum afternoon RH values falling
near 25-30% and wind speeds of 15-20 mph. Late Friday
afternoon/evening, a weak disturbance is hinted by some model
members to generate scattered showers across northeast Missouri.
Likewise have added slight chance for rain, but do not expect more
than a few hundredths at best with this activity.
Thereafter, the forecast looks dry for the weekend into much of next
week. Temperatures will trend cooler, especially for Monday and
Tuesday, where a widespread freeze will be possible both nights.
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1238 PM CDT THU OCT 13 2022
VFR conditions through the period. Windy northwest winds are
expected to subside with sunset tonight. Westerly winds will
increase across the region around 15Z Friday. A band of mid level
clouds in the 10-15K level may also work through the region mid-
day Firday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 7 PM CDT this evening for KSZ025-057-060-
102>105.
MO...Red Flag Warning until 7 PM CDT this evening for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Blair
Aviation...BTHazardous weather outlook, Oct 13, 3:37 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 337 AM CDT Thu Oct 13 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-140845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 337 AM CDT Thu Oct 13 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight High fire danger is expected today as dry conditions coupled with wind gusts out of the northwest to 30 to 40 mph will lead to Red Flag Warning conditions from noon until 7PM. Outdoor burning should be avoided as anything that does ignite could burn quickly out of control. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty west winds to 35 mph on Friday coupled with dry conditions will again lead to an elevated fire weather danger. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:31 PM CDT | Frost Advisory | EAX | Adair, Andrew, Atchison, Caldwell, Carroll, Chariton and 17 more | 18 hr |
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.